MAUDE Adverse Event Report: SYNTHES TUTTLINGEN REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK

SYNTHES TUTTLINGEN REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK
Catalog Number 399.051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device history records review was completed for part# 399.051, lot# t100628.Manufacturing location: (b)(4), manufacturing date: apr 29, 2014.No non conformance reports were generated during production.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All (b)(4) parts of the lot were checked 100% for important features and for function at the final inspection on apr 29, 2014.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a broken reduction forceps with serrated jaw was reported by sterile processing.The device was broken into two pieces.There was no patient involvement.This report is for one (1) reduction forceps with serrated jaw 240mm ¿speed lock.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis additional narrative:.A product investigation was performed.Part # 399.051, lot number # t100628 (reduction forceps) was returned and reported to have been found broken during sterile processing.This condition is confirmed; the threaded speed lock shaft has broken off approximately sixteen millimeters from the base of the shaft.It is likely that over two years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition, however, this complaint is not likely a result of any design or manufacturing related deficiency.A visual inspection, dhr review, and drawing review were performed as part of this investigation.The device was manufactured in 4/2014 and is over two years old.The balance of the returned device is in otherwise fair condition with some markings, discoloration, and other signs of wear.A drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.Upon review of the device history record, no ncrs germane to the complaint condition were generated during the production of this device.All measurements have been performed by calipers (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6291098
Report Number9680938-2017-10014
Device Sequence Number16546829
Product Code HTD
UDI-Device Identifier10886982202253
UDI-Public(01)10886982202253(10)T100628
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.051
Device Lot NumberT100628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date02/28/2017
03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1